Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 255, NWS Norman, OK

May 27, 2001Foard County, Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at May 27, 2001, 1:26 AM CDT for Foard County, Knox County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2001, 1:26 AM CDT (06:26 UTC)
Expired
May 27, 2001, 2:15 AM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Foard County, TX, Knox County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 11:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2379 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
2098 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WUUS54 KOUN 270628
SVROKC
TXC155-275-270715-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
126 AM CDT SUN MAY 27 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOARD COUNTY IN NORTHERN TEXAS
  KNOX COUNTY IN NORTHERN TEXAS

* UNTIL 215 AM CDT

* AT 126 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORMS TO 
THE WEST OF TEXAS HIGHWAY 6 BETWEEN CROWELL AND TRUSCOTT.  THE 
STORMS WERE MOVING EAST SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THESE SEVERE 
THUNDERSTORMS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3388 9994 3378 9991 3370 9946 3389 9950

PURPURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:30 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, May 26, 9:30 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT SAT MAY 26 2001

TSTMS CURRENLY MOVING SEWD THROUGH THE TX PANHANDLE EXPECTED TO
CONTINUE INTO THE FA LATER TONIGHT. TSTMS ARE JUST NOW MOVING INTO
AREA OF BETTER LOW LEVEL MOISTURE AND EXPECT THEM TO CONTINUE TO
PROPAGATE INTO AXIS OF BETTER INSTAB ACRS SWRN SECS OF THE FA. ALSO
H8 JET EXPECTED TO STREGTHEN OVERNIGHT WITH INCRSG WARM MOIST
ADVECTION EXPECTED TO AIDv IN CONVECTIVE DEVELOPMENT.  PREV FCST HAD
THIS PRETTY WELL COVERED SO MAIN CHANGES WILL BE TO BOOST POPS A BIT
HIGHER IN SWRN PORTION OF THE FA.

02

.OUN...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:06 AM CDTSevere Thunderstorm WarningOUNHardeman39 min
May 27, 1:13 AM CDTSevere Thunderstorm WarningOUNWilbarger47 min
May 27, 1:54 AM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.